Hail, Cleburne
- When
- June 22, 3:20 PM CST
- Where
- Cleburne County, Heflin
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.650, -85.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 22, 2:27 PM CST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 327 PM CDT THU JUN 22 2006 .SHORT TERM...(TONIGHT THROUGH SUNDAY). SHORT TERM MODEL SOLUTIONS IN GOOD AGREEMENT THAT UPPER LEVEL RIDGE WILL BEGIN THE EROSION PROCESS OVERNIGHT AND IT EVENTUALLY BECOME A WEAK TROUGH BY SUNDAY. RIDGE RETROGRADES TO THE WEST COAST. DIFFUSE SURFACE TROUGH STILL LINGERS BETWEEN BHM AND MGM BUT HAS REALLY NOT BEEN A GREAT FOCUS FOR CONVECTION. COLD FRONT APPROACHES CENTRAL ALABAMA THIS WEEKEND. GFS/UKMET HAVE BEEN CONSISTENT WITH THIS FEATURE ARRIVING ON FRIDAY. WRF/NGM/NOGAPS/ECMWF KEEP THE FRONT SLOWER. I WILL GO WITH THE SLOWER SOLUTIONS AT THIS TIME AND THE FRONT INTO CENTRAL ALABAMA ON SATURDAY. THE FRONT LINGERS ACROSS THE FORECAST THROUGH THE REMAINDER OF THE SHORT TERM AS A TROPICAL WAVE AND ITS ASSOCIATED MOISTURE MOVE IN FROM THE EAST. LEANED TOWARD SLIGHTLY LOWER POPS TOMORROW AND INCREASED POPS INTO THE WEEKEND. ALSO LEANED SLIGHTLY HIGHER ON HIGH TEMPS COMPARED TO GFS MOS IN MOST LOCATIONS. THE GOOD NEWS WILL BE THAT HIGHS WILL NOT QUITE BE AS HOT SATURDAY AND SUNDAY. ALTHOUGH OVERALL RAIN CHANCES ARE RELATIVELY LOW...MODERATE TO HIGH WET MICROBURST INDICES WILL ALLOW A FEW STORMS TO BECOME MARGINALLY SEVERE THIS EVENING UNTIL AROUND 8 PM. WIND GUSTS TO AROUND 65 MPH AND HAIL UP TO GOLF BALL SIZE MAY OCCUR IN THE STRONGEST STORMS. BRIEF LOCALIZED HEAVY RAINFALL WILL ALSO OCCUR. 75 .LONG TERM...(MONDAY THROUGH THURSDAY). MEDIUM RANGE MODELS (ECMWF/GFS/GEM/NOGAPS) IN FAIR AGREEMENT THAT AN UPPER LEVEL TROUGH WILL BE WELL DEVELOPED AT THE BEGINNING OF THE PERIOD OVER THE FORECAST AREA...PROVIDING SOME RELIEF FROM THE 95 TO 100 DEGREE TEMPERATURES EXPERIENCED THE LAST FEW DAYS. HIGHS AND LOWS WILL BE MUCH CLOSER TO NORMAL IN THE EXTENDED. SURFACE BOUNDARY (FRONT/INVERTED TROUGH) WILL REMAIN QUASI-STATIONARY NEAR CENTRAL ALABAMA THROUGH THE PERIOD. MODELS TRY TO PUSH THIS FOCUSING MECHANISM AND MOST OF ITS MOISTURE TO THE EAST...BUT WILL KEEP SCATTERED RAIN CHANCES IN THE DAYTIME...WITH ISOLATED IN THE EVENING...DUE TO UPPER TROUGH AND SURFACE BOUNDARY. WILL HANG VERY CLOSE TO THE MEX MOS IN THE EXTENDED WITH THE ENSEMBLE INDICATING VERY LITTLE DEVIATION. THIS PERIOD MAY BE ALTERED IN THE FUTURE FOR HIGHER OR LOWER POPS. IF WE CAN GET SOME OF THE TROPICAL MOISTURE UP INTO CENTRAL ALABAMA...OVERALL RAIN CHANCES MAY IMPROVE. IF BOUNDARY SETS UP IN THE FAR EASTERN OR SOUTHEASTERN COUNTIES...RAIN CHANCES WILL BE MUCH MORE LIMITED. AT THIS TIME...WILL LEAN TOWARD HIGHEST POPS OVER THE SOUTHEAST HALF WHERE BEST MOISTURE RESIDES... SIMILAR TO PREVIOUS FORECASTERS THOUGHTS. 75 && .AVIATION...DISCUSSION FOR 18Z TAFS... VFR CONDITIONS WILL PREVAIL IN FOR THE 18Z TAF PACKAGE ALTHOUGH THUNDERSTORMS WILL BE SCATTERED ACROSS CENTRAL ALABAMA. DRY AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL LEAD TO A MODERATE RISK FOR WET MICROBURSTS. WILL LIKELY CARRY VICINITY THUNDERSTORMS AT ALL SITES THROUGH AROUND 02Z. OUTSIDE OF THUNDERSTORM ENHANCED ENVIRONMENTS...WINDS SHOULD NOT BE A PROBLEM. CLOUD BASES IN ASSOCIATION WITH THE THUNDERSTORMS SHOULD BE AROUND 2K FEET...WITH NO CEILINGS EXPECTED AREAWIDE. NO FOG IS EXPECTED OVERNIGHT AND CLEAR AND CALM CONDITIONS SHOULD GREET ANY EARLY MORNING PILOTS. 12 && .FIRE WEATHER... MOST LOCATIONS ACROSS CENTRAL ALABAMA HAVE DRY ANTECEDENT SOIL CONDITIONS AND KBDI VALUES GREATER THAN 500. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL HIT THE MID 30S FOR A BRIEF TIME ON FRIDAY. BOUNDARY LAYER MOISTURE INCREASES INTO THE WEEKEND WHERE RELATIVE HUMIDITY VALUES WILL NOT DROP QUITE AS LOW AND RAIN CHANCES INCREASE. WINDS WILL REMAIN ON THE LIGHT SIDE FRIDAY... GENERALLY LESS THAN 7 MPH. USE EXTRA CAUTION IN OUTDOOR BURNING ACTIVITIES. 75 && .HYDROLOGY... SOME RELIEF (AT LEAST SHORT TERM, I.E. THE NEXT WEEK OR SO) TO OUR DRY CONDITIONS MAY BE IN SIGHT BY EARLY NEXT WEEK. PERSISTENT 5H RIDGE ACROSS THE AREA WILL GIVE WAY TO DEVELOPING TROUGHING IN THE EASTERN PART OF THE COUNTRY BY EARLY NEXT WEEK. THIS WILL BRING SOME EASING OF THE HOT TEMPERATURES BY EARLY NEXT WEEK...AS FALLING HEIGHTS AND WEAK FRONTAL BOUNDARY/TROUGH SAGS INTO AREA WITH GULF MOISTURE RETURNING NORTHWARD INTO AREA. ADDITIONALLY...MODELS SEEM TO BE COMING MORE INTO AGREEMENT ON WEAK LOW PRESSURE SYSTEM CURRENTLY EAST OF THE BAHAMAS MOVING IN A GENERAL WEST TO NORTHWEST DIRECTION...POSSIBLY BRINGING SOME TROPICAL MOISTURE INTO AT LEAST SOUTHEAST SECTIONS OF FORECAST AREA BY EARLY NEXT WEEK. ALL OF THESE COULD COMBINE TO PRODUCE SOME MUCH NEEDED AND WELCOME RAINFALL...WITH INCREASED RAIN CHANCES BY THIS WEEKEND AND INTO NEXT WEEK AS A MORE UNSETTLED PATTERN DEVELOPS. 41 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 69 94 69 91 / 20 20 20 40 ANNISTON 70 95 70 92 / 20 20 20 40 BIRMINGHAM 73 94 73 91 / 20 20 20 40 TUSCALOOSA 73 97 73 94 / 20 20 20 40 CALERA 72 95 72 92 / 20 20 20 40 AUBURN 71 96 71 92 / 20 20 20 40 MONTGOMERY 72 96 72 95 / 20 20 20 40 TROY 72 96 72 94 / 20 20 20 40 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 75/LINHARES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1204 PM CDT THU JUN 22 2006 ALZ011>015-017>050-231704- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1204 PM CDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AROUND 3 PM AND CONTINUE THROUGH 8 PM. THE STORMS WILL MAINLY BE CONFINED TO AREAS EAST OF I-65...WITH THE FEWEST STORMS EXPECTED OVER THE SOUTHWEST COUNTIES. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 35 TO 45 MPH AND SMALL HAIL. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 255 PM CDT THU JUN 22 2006 ALZ037-038-222030- CHAMBERS-TALLAPOOSA- 255 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA AND CHAMBERS COUNTIES UNTIL 330 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 5 MILES NORTHEAST OF CAMP HILL. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DADEVILLE AND CAMP HILL THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
336 PM CDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0327 PM HAIL 1 W ROCKFORD 32.89N 86.23W
06/22/2006 E0.88 INCH COOSA AL EMERGENCY MNGR
NICKEL SIZE HAIL ON AL HWY 22 ONE MILE WEST OF ROCKFORD.
&&
DCWSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT THU JUN 22 2006 ALZ043-222115- ELMORE- 346 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHWEST ELMORE COUNTY UNTIL 415 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTHWESTERN ELMORE COUNTY. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR TITUS THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 348 PM CDT THU JUN 22 2006 ALZ021-222115- CLEBURNE- 348 PM CDT THU JUN 22 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLEBURNE COUNTY UNTIL 415 PM CDT... ...SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 6 MILES EAST OF HEFLIN. THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HEFLIN...FRUITHURST AND EDWARDSVILLE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND STRONG GUSTY WINDS. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. ANOTHER THREAT FROM THIS STORM IS MINOR FLOODING. PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JONES/90
The Atlanta radar (KFFC), 100 km away, was scanning. The volume nearest the first event began at 21:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516435.